Skip to main content

Research Repository

Advanced Search

On the distribution of hypersurfaces equidistant from totally geodesic submanifolds in hyperbolic space

Karp, L.; Peyerimhoff, N.

Authors

L. Karp



Abstract

Let H be the n-dimensional real hyperbolic space and pi: H -> M be the universal covering map of a compact Riemannian manifold M of constant curvature -1. Let P be a k-dimensional complete totally geodesic submanifold of H and P_r be the corresponding tubular hypersurface at distance r. In this article we prove that pi(P_r) distributes increasingly uniformly in M as r tends to infinity. Using eigenspace decomposition of the Laplacian, this fact can be considered as geometric application of the asymptotics of a particular ordinary differential equation.

Citation

Karp, L., & Peyerimhoff, N. (1998). On the distribution of hypersurfaces equidistant from totally geodesic submanifolds in hyperbolic space. Analysis, 18, 217-225. https://doi.org/10.1524/anly.1998.18.3.217

Journal Article Type Article
Publication Date 1998
Journal Analysis
Print ISSN 0174-4747
Electronic ISSN 0174-4747
Publisher De Gruyter
Peer Reviewed Peer Reviewed
Volume 18
Pages 217-225
DOI https://doi.org/10.1524/anly.1998.18.3.217